Missouri, 2007Flood in Missouri, April 14 to 15, 2007
April 14 to 15, 2007 · NWS PAH · 1 event in 1 county or zone
Thunderstorms with very heavy rainfall caused the St. Francis River to briefly rise above flood stage at Patterson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with very heavy rainfall caused the St. Francis River to briefly rise above flood stage at Patterson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 14, 2:05 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 14, 2:05 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
305 PM CDT SAT APR 14 2007
.SHORT TERM... /TONIGHT THROUGH MONDAY NIGHT/
MAIN CONCERNS IN THE SHORT TERM FORECAST ARE POPS/CLEARING TREND
OVER THROUGH SUNDAY.
19Z METARS INDICATE THAT THE SURFACE LOW IS SOMEWHERE BETWEEN
HOPKINSVILLE AND OWENSBORO KENTUCKY. IT HAS BEEN LIFTING
NORTHEAST...AND SHOULD QUICKLY PASS THROUGH THE AREA BY 00Z. THIS
WILL ALLOW FOR COLD...DRY ADVECTION TO SURGE EASTWARD ACROSS THE
ENTIRE AREA THIS EVENING AND OVERNIGHT...ON THE STRENGTH OF GUSTY
NORTH WINDS.
THE RATHER HEAVY DRIZZLE THAT WAS PRESENT OVER MUCH OF
THE AREA THROUGH MIDDAY...AS THE SURFACE LOW APPROACHED...HAS
DISSIPATED OVER ALL BUT THE EVANSVILLE AREA. WOULD EXPECT THAT
TREND TO CONTINUE AS WELL...WITH NO SIGNIFICANT DRIZZLE IN THE AREA
BY 00Z.
THE DEFORMATION ZONE PRECIPITATION OVER CENTRAL MISSOURI HAS
BEEN SHRINKING/DISSIPATING SINCE NOON...AND WILL LIKELY NOT POSE
MUCH OF A RISK TO OUR AREA THIS EVENING. THE 12Z NAM AND GFS EACH
STRUGGLE TO SQUEEZE ANY QPF OUT OVER THE QUAD STATE TONIGHT...AS
SHARP/AMPLIFIED MID/UPPER TROUGH PUSHES EASTWARD THROUGH THE AREA.
SOUNDINGS SHOW MOISTURE TO BE RATHER SHALLOW...MAINLY BELOW 700MB.
HOWEVER...AS THE TROUGH AXIS APPROACHES THIS EVENING...SOUNDINGS TRY
TO SATURATE BELOW 700MB...POSSIBLY ENOUGH TO EEK OUT SOME LIGHT
PRECIPITATION. THE NAM IS A BIT SLOWER PUSHING THE TROUGH AXIS
THROUGH THE AREA...BUT THE DIFFERENCE IS NEGLIBLE. WILL KEEP A 20
POP WEST AND 30 EAST FOR THIS EVENING...AND THEN JUST HAVE LINGERING
20 POPS IN THE EAST OVERNIGHT. THERMAL PROFILES SHOULD SUPPORT
MAINLY RAIN THIS EVENING...BUT WILL MENTION SOME LIGHT SNOW IN THE
WESTERN LAYER OF ZONES THROUGH 06Z. AFTER MIDNIGHT WILL MENTION A
COMBINATION OF SNOW AND RAIN.
THE 12Z GFS DIFFERS FROM THE NAM SUNDAY...IN BRINGING SOME ENERGY
DOWN THE BACKSIDE OF THE DEPARTING TROUGH...AND INTO NORTHEAST ZONES
BY THE END OF THE DAY. THE UKMET SUPPORTS THE DRY NAM FORECAST...SO
WILL DISCOUNT THE GFS FOR NOW. HOWEVER...WE WILL HAVE TO MONITOR
FUTURE GFS RUNS CLOSELY. CLOUDS WILL LIKELY LINGER IN THE EAST
THROUGH AT LEAST NOON...SO WILL TWEAK TEMPERATURES DOWN A BIT.
MOSTLY CLEAR SKIES AND LIGHT WINDS WILL PREVAIL ACROSS THE AREA
SUNDAY NIGHT THROUGH MONDAY NIGHT...AS RIDGING PREVAILS AT ALL
LEVELS.
AS FOR TEMPERATURES...GENERALLY FAVORED THE COOLER MAV OR NAM12
TEMPERATURES FOR LOWS TONIGHT...WITH STRONG COLD ADVECTION EXPECTED.
WENT A BIT BELOW GUIDANCE WITH MORE CLOUD COVER EXPECTED SUNDAY.
WENT WITH WARMER MAV SUNDAY NIGHT AND MONDAY AND NEAR CONSENSUS ON
MONDAY NIGHT.
.LONG TERM... /TUESDAY THROUGH SATURDAY/
MODELS...INCLUDING THE GFS...ECMWF...AND DGEX...ARE IN GOOD
AGREEMENT THAT A HIGHLY AMPLIFIED UPPER-LEVEL PATTERN WILL CONTINUE
THROUGH THE MIDDLE TO END OF NEXT WEEK. UPPER-LEVEL RIDGE OVER THE
IMMEDIATE REGION MAY BREAK DOWN BRIEFLY ON TUESDAY AS A CLOSED LOW
OVER THE SOUTHWESTERN STATES OPENS UP AND SHIFTS EAST ACROSS THE
SOUTHERN STATES. HAD INITIALLY DECIDED TO BRING THIS SYSTEM THROUGH
DRY BASED ON MODEL RUNS PRIOR TO 12Z. HOWEVER...A GLANCE AT THE 12Z
GFS SEEMS TO REVEAL THE DEVELOPMENT OF A WETTER TREND...WHICH IS
ALSO SUPPORTED BY THE ECMWF. AS A RESULT...ADDED A SLIGHT CHANCE FOR
TUESDAY NIGHT...WHICH ALSO BLENDS IN A COLLABORATIVE SENSE. STILL
BELIEVE THE SOUTHERN TRACK OF THIS SYSTEM...COMBINED WITH A LACK OF
RETURN GULF MOISTURE /SURFACE DEW POINTS IN THE UPPER 30S AND LOWER
40S/...SHOULD KEEP THE MOST SIGNIFICANT RAIN SHOWER ACTIVITY SOUTH
OF THE AREA DURING THIS TIME.
RIDGING AT BOTH THE SURFACE AND ALOFT WILL LAST INTO LATE WEEK.
AFTER A SHORT-LIVED MID-WEEK COOL DOWN BEHIND THE FRONT...
TEMPERATURES WILL MODERATE BACK TOWARDS MORE SEASONABLE VALUES BY
LATE WEEK. THERE IS SOME HINT THE PATTERN MAY BECOME LESS AMPLIFIED
BY NEXT WEEKEND...BUT THE MOST ACTIVE WEATHER IS PROGGED TO STAY
NORTH OF THE REGION FOR NOW.
UTILIZING A BLEND OF HPC AND MEX GUIDANCE FOR MID TO LATE WEEK
WORKED WELL COLLABORATIVELY AND REQUIRED ONLY A FEW MINOR TWEAKS TO
TEMPERATURES BEYOND MONDAY NIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS/RP
Hazardous weather outlook, Apr 14, 2:34 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT SAT APR 14 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
334 PM CDT SAT APR 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CHANCE OF LIGHT SNOW OR FLURRIES IS FORECAST FOR
TONIGHT...MAINLY AFTER MIDNIGHT. TEMPERATURES WILL REMAIN ABOVE
FREEZING AND NO ACCUMULATION IS EXPECTED.
MINOR FLOODING WILL DEVELOP THIS EVENING ALONG THE ST FRANCIS
RIVER IN WAYNE COUNTY MISSOURI. PLEASE REFER TO THE LATEST FLOOD
STATEMENTS AND WARNINGS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MINOR FLOODING WILL COME TO AN END ALONG THE ST FRANCIS RIVER IN
WAYNE COUNTY MISSOURI SUNDAY. PLEASE REFER TO THE LATE4ST FLOOD
STATEMENTS AND WARNINGS FOR MORE DETAILS.
SOME SCATTERED FROST MAY DEVELOP LATE SUNDAY NIGHT AND EARLY
MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
DRS
Flood, Wayne
- When
- April 14, 7:00 PM CST to April 15, 9:00 AM CST
- Where
- Wayne County, Patterson
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.180, -90.570
Minor flooding of fields and woodlands occurred along the St. Francis River. At Patterson, the river crested about six inches above the flood stage of 16 feet around 1:30 A.M. on the 15th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, April 14 to 15, 20071 death · 5 injured · $12,000 · EF3 · 18 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 20075 injured · $2.7 million · EF2 · 16 events
- Tornadoes and Flash Flooding in Mississippi, April 14, 2007$2.2 million · EF1 · 39 events
- Tornadoes and Flash Flooding in Alabama, April 14, 2007$3.0 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 2007$556,000 · EF1 · 9 events
- Flash Flooding and Flooding in Kentucky, April 14 to 16, 2007$550,000 · 24 events
- Tornado and Damaging Winds in Alabama, April 14, 2007$276,000 · EF1 · 5 events
- Damaging Winds in Mississippi, April 14, 2007$237,000 · 55 kt wind · 3 events
- Tornado and Hail in Alabama, April 14, 2007$19,000 · EF1 · 6 events
- Heavy Rain in West Virginia, April 14, 20073 injured · $10,000 · 1 event
- Frost and Freeze in Colorado, April 14, 20076 events
- Hail and Damaging Winds in Georgia, April 14 to 15, 2007$3,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21271.